MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombosis (2100); Vascular Dissection (3160)
Date of Event 12/28/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that dissection, thrombosis, and death occurred.A percutaneous coronary intervention (pci) of the left anterior descending artery (lad) was performed.Heparin was used to anti-coagulate the patient.A 3.00 x 38 synergy stent was placed in the mid lad.Following the placement of the first stent, a2.50 x 24 synergy stent was placed distally, but overlapping the first stent.A 3.50 x 16 synergy stent was then placed proximally and overlapping the first stent.Prior to the first stent placement, there was a fairly large dissection of the mid-lad.It was noted that this was assessed to have occurred during lesion preparation.It was further noted that there was a large diagonal branch in mid-lad which kept closing off, and there likely was a thrombus forming during the procedure.The patient became unstable as the procedure went on, compressions were started, but the patient died.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8278530
Report Number2134265-2019-00352
Device Sequence Number16532724
Product Code NIQ
UDI-Device Identifier08714729840213
UDI-Public08714729840213
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0022650373
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;